Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipids through the roof on Sustiva & Celexa
Oct 27, 2001

I started Sustiva 11 months ago, and it's effect on vl has been miraculous. However, my lipids have since gone through the roof, especially since I started Celexa end March 2001 (my HIV specialist told me he had never seen such high lipid numbers in anyone on Sustiva). I started Pravachol with minimmal effect. My doctors have recently taken me off Celexa, but my cholesterol is double the max, and trigylcerides are still 4X max. (I'm in Canada, so the numbers are measured differently than the USA). My diet is pretty sensible, so my doctors are puzzled by what has happeend. I will go off Pravachol today, and start Lipidil in a week. Any input would be most appreciated!

Response from Dr. Henry

Some folks are seemingly predisposed to have high lipid levels that might be aggravated by some of the HIV drugs. You don't mention what other HIV meds you are on. Pravachol often is not a potent enought statin-I have had better success with atorvastatin. Often a fibrate (such as gemfibrozol or fenofibrate) will be more helpful at reducing the triglycerides. There is a slow-release form if niacin that also is often helpful. Talking to a dietician and exercising more can also be of value. Good luck. KH



Previous
numbness
Next
lypoatrophy/lypodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement